Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
134 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

Does Aspirin interact with Ketorolac and Ibuprofen?

Answered by
Dr.
Dr. Muhammad Sareer Khalil

General & Family Physician

Practicing since :2012

Answered : 2919 Questions

default
Posted on Sat, 10 Sep 2016 in Medicines and Side Effects
Question: I have already been through this but I will try again . Is there a over the counter pain med I can take with Ketorolac ? My doctor injected me with this drug yesterday evening . Sent me home and told me to take 2-3 Aleve 200mg up to 3xa day (24) hours . Makes my stomach hurt so after taking 4 total in 24 hours I looked up drug that should not be taken with Ketorolac (Toreador) on internet and see I SHOULD NOT mix Ketorolac with Ibuprofen or and NSAID or aspirin like drugs . can you tell me what will be ok to mix for pain . I have a hip and low back injury .
doctor
Answered by Dr. Muhammad Sareer Khalil 2 hours later
Brief Answer:
Explained

Detailed Answer:
Hello and Welcome

I appreciate your concern

Ketorolac, ibuprofen and aspirin are NSAIDs. Ibuprofen at the dose you described in combination with ketorolac should not be exceeded further. Aspirin should not be used. This combination is potentially nephrotoxic and can lead to gastritis too. PPIs like lansoprazole should be added to prevent gastritis or peptic ulceration due to NSAID use.

The OTC option that can be combined safely is acetaminophen or paracetamol 1 g twice or thrice a day based on severity.

Paracetamol in combination with tramadol is also available though it would require a prescription, in most setups. You may ask your doctor to consider this option. Another safe option is pregabalin or gabapentin. Either one can be taken safely with ketorolac and ibuprofen.

Wishing you best of health

Thanks

Please consult your doctor before deciding on any further course of action.

For future follow up / correspondence you may ask me directly at the link given below

http://doctor.healthcaremagic.com/Funnel?page=askDoctorDirectly&docId=68107

Dr. M.S. Khalil

Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Muhammad Sareer Khalil 10 minutes later
Thank you very much .
doctor
Answered by Dr. Muhammad Sareer Khalil 8 hours later
Brief Answer:
Most welcome

Detailed Answer:
You are most welcome .
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions
Drug/Medication ,   ,   ,   ,   ,  

Recent questions on  Back injury

doctor1 MD

Tingling face. Suffer from chronic pain due to Lowe back injury. All pain is on left side. Shoulder, arm hands cramps/numb/tingle. Left leg,...

doctor1 MD

On a sunday in july, 2011 I woke up and my left eye was red from iris to inner part of eye at nose. That day for 1 hour I was cutting firewood in...

doctor1 MD

im 32 years old i have a lower back injury im on pain meds, mucle relaxers, and antiflamitories. Also take topamax, been taking these going on two...

doctor1 MD

I ve been having extremely bad constipation for over a month. I started a new medication (Cymbalta 90 mg at present). I also take 450 mg of...

doctor1 MD

how much do blood creatine levels vary in a healthy person depending on hydration, exercise, etc...? I have had a back injury for over 10 years...

doctor1 MD

I fell backwards when dancing and being twirled. I landed on my tailbone/ coccyx on 4/15/17/ It was x-rayed by my primary care ( the radiology tech...

doctor1 MD

Can Tumeric and or dehydration make my urine a light brown??? Also I really hurt my back a couple weeks ago..